Anticoagulation UK
2,286 members819 posts

Coming off thinners after 1 year

Hi, I had a DVT in thigh in December 2016 and due to length of time it took to disperse was kept on edoxoban 60mg for 6 months, then told to continue as I was having chest pains and they thought it was AF so to stay on thinners just in case. Today I saw the cardioliogist for a follow up and he said that the recent ECG's etc show no AF and therefore I can come off thinners, just like that cold turkey. All the literature say's not to but I mentioned this and he said you can. Does you blood just become really thick and is there anything apart from aspirin, as I have acid, that thins your blood naturally.

13 Replies
oldestnewest

I’d get a second opinion....ask to see another doctor before you come off.

3 likes
Reply

Hi, I intend to go and see my own GP and ask his opinion. Trouble is cardiologist is going to write to my GP to take me off them, so not sure I get them prescribed after current months runs out.

Reply

If you google it ,it will tell you natural thinners for blood,I think you will find that many spices,plus garlic,ginger,that sort of thing helps.

Reply

Thanks, I also think omega fish oils do so I am going to start them. Going to ask GP about baby aspirin, although I have acid so they may not help my stomach, but will ask anyway

Reply

Aspirin won't help much they are more anti platelet formation

Reply

Was their a reason you had a debt in the first place take a look at the sticky blood site on here

Reply

I had started HRT earlier that year and they said it was most likely that, scans etc were done to check for cancer as that was also mentioned. I do sit a lot at work and around the time of the DVT had been on several really long journeys up and down the country looking at Universities, so it could have been any number of things. I am not sure I ever really know.

Reply

Sorry that was ment to be Dvt some people are more likely to have sticky blood their is a blood test to check if you have it, memory not good but it has to be taken 6 or 12 weeks apart the sticky blood site would give you more information

Reply

AC doesn't really thin your blood they just delay the time it takes to clot so don't worry about having thicker blood. If you get any chest pain, or if your pulse is ever irregular, get checked at A and E for AF. The problem with it is that it comes and goes (PAF Paroxysmal AF_

Reply

Hi, I had this awful vision of my blood becoming like glue and not being able to move around my body, I had not really thought about it only meaning the clotting time. I have had various tests for AF and did a 1 month cardio memo which showed nothing even though my heart was going mad whilst I was recording. So Cardiologist has written to my GP to take me off thinners as I don't need them. I have had so many ECG's and nothing have ever shown with regards to AF, he did mention PAF and said that it has never shown on any tests I have had so he is convinced I don't have it. He can see the very occasional missed beat but apparently that is normal. I would like to come off thinners as they don't mix with a lot of things I like, Green Tea, Grapefruit, Pineapple etc and as I have arthritis due to wear and tear from years of typing, I cannot take ibuprofen either. BUT and it is a big BUT I am scared to come off them in case I get another DVT, I feel protected being on them. What a conundrum LOL. Take care

Reply

hope all goes well with you

Reply

Hi Rosy, been told today I am on them for life, not sure if I am happy or sad, I have really bad stomach acid and IBS and worry about internal bleeding. I am only 58 and the thought of being on them for another 20 or so years fills me with absolute dread.

Reply

don't worry- a member of our support group told us all how something was left in his abdomen after surgery- it worked it's way up and punctured a lung- lots of bleeding but all dealt with by blood transfusion and he's fine now. If you had a bleed it can be dealt with

Reply

You may also like...